Texas, 2019Damaging Winds in Texas, July 11, 2019
July 11, 2019 · NWS MAF · 2 events in 2 counties and zones
An outflow boundary from thunderstorms the night before across the Texas panhandle had moved into West Texas and southeast New Mexico. The atmosphere was unstable and fairly moist.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An outflow boundary from thunderstorms the night before across the Texas panhandle had moved into West Texas and southeast New Mexico. The atmosphere was unstable and fairly moist. These conditions contributed to thunderstorms with strong winds across West Texas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jul 11, 1:21 PM CST, 2 hours 39 minutes earlier.
Area forecast discussion, Jul 11, 1:21 PM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
221 PM CDT Thu Jul 11 2019
.DISCUSSION...
An outflow boundary from overnight convection over the TX Panhandle
is moving southwest across the area this afternoon. As it does
so, a few showers and storms have developed along the boundary,
mostly in the higher terrain. The atmosphere is a bit more
unstable than yesterday as we have not mixed as deeply. Another
area of TCU is associated with a remnant MCV moving southwest
across the northern Permian Basin. Expect at least isolated
showers and storms to continue across the higher terrain and also
in association with the MCV through the evening. Brief heavy rain
and gusty winds are possible with these storms.
Upper ridging anchored over the southern Rockies will continue to
dominate the overall pattern into next week. While we will see
slightly cooler temperatures through Saturday due to a deeper
easterly flow, it appears many locations will be back above the
century mark much of next week. The ridge looks to break down late
next week and possibly allow for a chance of rain in the higher
terrain. Unfortunately, models don't cool us down much during this
time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 72 95 68 93 / 10 0 0 0
Carlsbad 72 98 72 98 / 10 10 10 0
Dryden 75 95 73 96 / 10 10 0 0
Fort Stockton 72 96 71 95 / 10 10 0 0
Guadalupe Pass 69 90 70 91 / 10 10 10 0
Hobbs 69 96 68 95 / 10 10 0 0
Marfa 62 89 62 90 / 10 10 0 10
Midland Intl Airport 72 97 70 96 / 10 0 0 0
Odessa 72 96 70 95 / 10 0 0 0
Wink 72 99 71 99 / 10 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...None.
&&
44/29
Hazardous weather outlook, Jul 11, 12:51 PM CST, 3 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
151 PM CDT Thu Jul 11 2019
NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-121900-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
151 PM CDT Thu Jul 11 2019 /1251 PM MDT Thu Jul 11 2019/
This Hazardous Weather Outlook is for portions of southeast New
Mexico, southwest Texas, and western Texas.
.DAY ONE...This Afternoon and Tonight
Thunderstorms are possible this afternoon and tonight. Any storms
that do develop will be accompanied by frequent lightning, gusty
winds, and brief, heavy rainfall. There is a marginal risk of severe
storms through this evening, capable of producing damaging winds.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
The probability for widespread hazardous weather is low.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland
44
In the hours before
Special weather statement, Jul 11, 2:22 PM CST, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
222 PM MDT Thu Jul 11 2019
NMZ028-033-112100-
Eddy County Plains NM-Central Lea County NM-
222 PM MDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EDDY AND WEST CENTRAL LEA
COUNTIES UNTIL 300 PM MDT...
At 222 PM MDT, Doppler radar was tracking a strong thunderstorm near
Carlsbad North, or 7 miles northeast of Carlsbad, moving south at 40
mph.
Penny size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Carlsbad, Loving, Avalon, Seven Rivers Airport, Malaga, Brantley Lake
State Park, Carlsbad North, Whites City, Carlsbad Caverns National
Park, Otis, Cavern City Air Terminal, Living Desert State Park,
Dayton, Lakewood and Lake Avalon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3277 10440 3260 10372 3201 10411 3227 10466
TIME...MOT...LOC 2022Z 019DEG 35KT 3248 10414
87
Local storm report, Jul 11, 2:41 PM CST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
341 PM CDT THU JUL 11 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM HAIL ARTESIA 32.85N 104.43W
07/11/2019 M0.75 INCH EDDY NM TRAINED SPOTTER
&&
SCOTT.KLEEBAUERSpecial weather statement, Jul 11, 3:04 PM CST, 56 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
304 PM MDT Thu Jul 11 2019
NMZ028-029-033-112130-
Eddy County Plains NM-Northern Lea County NM-Central Lea County NM-
304 PM MDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN EDDY AND WEST
CENTRAL LEA COUNTIES UNTIL 330 PM MDT...
At 303 PM MDT, Doppler radar was tracking a strong thunderstorm 11
miles northeast of Maljamar, or 17 miles west of Lovington, moving
south at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Maljamar...Loco Hills
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3272 10350 3288 10422 3297 10396 3297 10377
3303 10377 3309 10357
TIME...MOT...LOC 2103Z 340DEG 17KT 3299 10365
12Special weather statement, Jul 11, 3:16 PM CST, 44 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
416 PM CDT Thu Jul 11 2019
TXZ045-050-112145-
Andrews TX-Gaines TX-
416 PM CDT Thu Jul 11 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ANDREWS AND
SOUTHERN GAINES COUNTIES UNTIL 445 PM CDT...
At 416 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Seminole, moving southwest at 20 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Seminole, Gaines County Airport and Paynes Corner.
LAT...LON 3286 10253 3268 10236 3243 10265 3270 10292
TIME...MOT...LOC 2116Z 051DEG 18KT 3274 10253
87
Thunderstorm Wind, Dawson
- When
- July 11, 4:00 PM CST
- Where
- Dawson County, 2 mi SE of Lamesa
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 32.709, -101.926
A thunderstorm moved across Dawson County and produced a 65 mph wind gust at the mesonet site two miles southeast of Lamesa.
Thunderstorm Wind, Culberson
- When
- July 11, 4:24 PM CST
- Where
- Culberson County, 5 mi S of Pine Spgs
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 31.808, -104.800
A thunderstorm moved across Culberson County and produced a 60 mph wind gust at the ASOS site five miles south of Pine Springs.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Nevada, July 11 to 14, 20193 deaths · 1 event
- Flash Flooding in Pennsylvania, July 11, 20192 deaths · 27 events
- Heat and Damaging Wind in Tennessee, July 11, 20191 death · $2,000 · 2 events
- Flash Flood in New Hampshire, July 11 to 12, 2019$2.9 million · 1 event
- Flash Flooding and Damaging Winds in Pennsylvania, July 11, 2019$360,000 · 50 kt wind · 35 events
- Flash Flooding and Damaging Winds in North Carolina, July 11 to 12, 2019$61,000 · 50 kt wind · 7 events
- Hail and Damaging Winds in New York, July 11, 2019$50,000 · 1 in hail · 5 events
- Tropical Storm and Storm Surge in Louisiana, July 11 to 14, 201934 events
- Tornado and Damaging Winds in New Jersey, July 11, 2019EF1 · 7 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, July 11, 201927 events
- Flash Flooding and Flooding in Maryland, July 11 to 12, 201923 events
- Damaging Winds in Virginia, July 11, 2019$17,000 · 50 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 835041, 835045.